Physics of Particles and Nuclei

, Volume 49, Issue 5, pp 890–893 | Cite as

Description of Disclinations and Dislocations by the Chern–Simons Action for \(\mathbb{S}\mathbb{O}(3)\) Connection

  • M. O. Katanaev


We obtained the exact solution of the Euler–Lagrange equations following from the Chern–Simons action for \(\mathbb{S}\mathbb{O}(3)\) connection with δ-type source. This solution is proved to describe straight linear disclination in the framework of geometric theory of defects. Torsion tensor components are calculated assuming the metric to be Euclidean. It shows that disclination can be followed by continuous distribution of dislocations with cylindrical symmetry.



The author is grateful to the Centro de Estudios Cientificos, Valdivia, Chile for hospitality and J. Zanelli for collaboration. This work is supported by the Russian Science Foundation under grant 14-50-00005.


  1. 1.
    M. O. Katanaev and I. V. Volovich, “Theory of defects in solids and three-dimensional gravity,” Ann. Phys. 216, 1–28 (1992).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    M. O. Katanaev, “Geometric theory of defects,” Phys.-Usp. 48, 675–701 (2005); Scholar
  3. 3.
    T. Dereli and A. Verçin, “A gauge model of amorphous solids containing defects. II. Chern–Simons free energy,” Philos. Mag. B 64, 509–513 (1991).ADSCrossRefGoogle Scholar
  4. 4.
    S. S. Chern and J. Simons, “Characteristic forms and geometric invariants,” Ann. Math. 99, 48–69 (1974).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    J. Zanelli, “Uses of Chern–Simons actions,” AIP Conf. Proc. 1031, 115 (2008).ADSCrossRefzbMATHGoogle Scholar
  6. 6.
    V. S. Vladimirov, Equations of Mathematical Physics (Marcel Dekker, New York, 1971).zbMATHGoogle Scholar
  7. 7.
    M. O. Katanaev, “Chern–Simons term in the geometric theory of defects,” Phys. Rev. D 96, 84054 (2017);;[gr-qc].ADSCrossRefGoogle Scholar
  8. 8.
    G. A. Alekseev, “Collision of strong gravitational and electromagnetic waves in the expanding universe,” Phys. Rev. D 93, 061501 (2016).ADSMathSciNetCrossRefGoogle Scholar
  9. 9.
    A. K. Gushchin, “Solvability of the Dirichlet problem for an inhomogeneous second-order elliptic equation,” Sb. Math. 206, 1410–1439 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    A. K. Gushchin, “lp-estimates for the nontangential maximal function of the solution to a second-order elliptic equation,” Sb. Math. 207, 1384–1409 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    V. V. Zharinov, “Conservation laws, differential identities, and constraints of partial differential equations,” Theor. Math. Phys. 185, 1557–1581 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    V. V. Zharinov, “Bäcklund transformations,” Theor. Math. Phys. 189, 1681–1692 (2016).CrossRefzbMATHGoogle Scholar
  13. 13.
    Yu. N. Drozhzhinov, “Multidimensional Tauberian theorems for generalized functions,” Russ. Math. Surv. 71, 1081–1134 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    M. O. Katanaev, “On homogeneous and isotropic universe,” Mod. Phys. Lett. A 30, 1550186 (2015); arXiv:1511.00991[gr-qc]; doi 10.1142/S021773231550186 210.1142/S0217732315501862Google Scholar
  15. 15.
    M. O. Katanaev, “Lorentz invariant vacuum solutions in general relativity,” Proc. Steklov Inst. Math. 290, 138–142 (2015); arXiv:1602.06331; doi 10.1134/S0081543815060 12710.1134/S0081543815060127Google Scholar
  16. 16.
    M. O. Katanaev, “Killing vector fields and a homogeneous isotropic universe,” Phys.-Usp. 59, 689–700 (2016); arXiv:1610.05628 [gr-qc]; doi 10.3367/UFNe. 2016.05.03780810.3367/UFNe.2016.05.037808Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations